Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 49, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 1, 2009, 7:06 AM CDT for Montgomery County, Wilson County, Kansas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 7:06 AM CDT (12:06 UTC)
- Expired
- May 1, 2009, 9:25 PM CDT
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
Counties Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 134 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Independence (IDPK1). The gauge peaked at 31.01 ft at May 1, 2009, 9:00 AM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 47.6 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 011206
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
706 AM CDT FRI MAY 01 2009
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC125-205-020006-
/O.NEW.KICT.FL.W.0049.090501T1206Z-090502T0714Z/
/IDPK1.1.ER.090501T0722Z.090501T1100Z.090501T1914Z.NO/
706 AM CDT FRI MAY 01 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM FRIDAY THE STAGE WAS 31.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
INDEPENDENCE 30.0 31.2 FRI 6 AM 30.9 16.4 10.3
$$
LFW4 follow-up statements
000
WGUS83 KICT 011343
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 AM CDT FRI MAY 01 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC125-205-020143-
/O.EXT.KICT.FL.W.0049.000000T0000Z-090502T0700Z/
/IDPK1.1.ER.090501T0722Z.090501T1300Z.090501T1900Z.NO/
843 AM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM FRIDAY THE STAGE WAS 31.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
INDEPENDENCE 30.0 31.5 FRI 8 AM 17.5 12.1 11.0
$$
KSC125-020142-
/O.EXT.KICT.FL.W.0043.000000T0000Z-090502T1200Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090501T1800Z.NO/
843 AM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM FRIDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF
SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
COFFEYVILLE 18.0 19.0 FRI 6 AM 12.9 5.7 3.9
$$
LFW000
WGUS43 KICT 011900
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT FRI MAY 01 2009
...FORECAST FLOODING CHANGED FROM MINOR TO NONFLOOD SEVERITY FOR THE
FOLLOWING RIVERS IN KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC125-205-020700-
/O.EXT.KICT.FL.W.0049.000000T0000Z-090502T0831Z/
/IDPK1.1.ER.090501T0722Z.090501T1400Z.090501T2031Z.NO/
200 PM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT.
* AT 1:00 PM FRIDAY THE STAGE WAS 31.2 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
INDEPENDENCE 30.0 31.2 FRI 1 PM 22.8 14.6 11.6
$$
KSC125-020659-
/O.EXT.KICT.FL.W.0043.000000T0000Z-090503T0436Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090502T1036Z.NO/
200 PM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL SATURDAY EVENING.
* AT 12:30 PM FRIDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF
SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
COFFEYVILLE 18.0 19.0 FRI 12 PM 17.7 9.8 4.0
$$
LFW000
WGUS83 KICT 011904
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT FRI MAY 01 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC125-205-020704-
/O.CON.KICT.FL.W.0049.000000T0000Z-090502T0831Z/
/IDPK1.1.ER.090501T0722Z.090501T1400Z.090501T2031Z.NO/
204 PM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM FRIDAY THE STAGE WAS 31.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
INDEPENDENCE 30.0 31.2 FRI 1 PM 22.8 14.6 11.6
$$
KSC125-020704-
/O.CON.KICT.FL.W.0043.000000T0000Z-090503T0436Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090502T1036Z.NO/
204 PM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM FRIDAY THE STAGE WAS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF
SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
COFFEYVILLE 18.0 19.0 FRI 12 PM 17.7 9.8 4.0
$$
LFW000
WGUS83 KICT 020225
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI MAY 01 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
VERDIGRIS RIVER AT INDEPENDENCE AFFECTING MONTGOMERY AND WILSON
COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
VERDIGRIS RIVER AT COFFEYVILLE AFFECTING MONTGOMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC125-205-020255-
/O.CAN.KICT.FL.W.0049.000000T0000Z-090502T0831Z/
/IDPK1.1.ER.090501T0722Z.090501T1400Z.090501T2235Z.NO/
925 PM CDT FRI MAY 01 2009
THE FLOOD WARNING IS CANCELLED FOR
THE VERDIGRIS RIVER AT INDEPENDENCE.
* AT 9:00 PM FRIDAY THE STAGE WAS 28.9 FEET.
* FELL BELOW FLOOD STAGE AT 5:35 PM FRIDAY.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.0 FEET BY SUNDAY
MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
INDEPENDENCE 30.0 28.9 FRI 9 PM 22.7 13.0 9.8
$$
KSC125-021425-
/O.EXT.KICT.FL.W.0043.000000T0000Z-090503T0500Z/
/CFVK1.1.ER.090428T1200Z.090430T2300Z.090502T1100Z.NO/
925 PM CDT FRI MAY 01 2009
THE FLOOD WARNING CONTINUES FOR
THE VERDIGRIS RIVER AT COFFEYVILLE.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 19.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ROAD FLOODS ALONG THE INTERSECTION OF
SOUTH BUCKEYE STREET AND ELDRIDGE STREET NEAR THE STATE LINE.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
COFFEYVILLE 18.0 19.3 FRI 7 PM 17.8 9.1 4.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 1, 6:36 AM CDT, 30 minutes earlier.
Area forecast discussion, May 1, 6:36 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 636 AM CDT FRI MAY 1 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE LOWER CIGS AND STORM CHANCES TODAY AND TONIGHT. DIFFUSE SURFACE BOUNDARY CONTINUES TO STRETCH GENERALLY ALONG THE KS-OK BORDER. STORMS DEVELOPED AROUND 5 AM OVER SOUTH CENTRAL KS IN AN AREA OF STRONG ISENTROPIC LIFT AND MOISTURE TRANSPORT ALONG THE 305K SURFACE. ELEVATED INSTABILITY STARTS TO DECREASE RAPIDLY ONCE YOU GET NORTH OF THE OK-KS BORDER. SO WHILE NOT EXPECTING ANY WIDESPREAD SEVERE STORMS...SOME WILL PRODUCE SOME SMALLER HAIL AND HEAVY RAIN. AM EXPECTING THIS ACTIVITY TO LINGER THROUGH THE MORNING HOURS WITH AN OVERALL DECREASE IN COVERAGE EXPECTED AS THE AFTERNOON HOUR APPROACH. SINCE THE SURFACE FRONT IS NOT EXPECTED TO CHANGE MUCH...FEEL THAT THE OVERNIGHT HOURS WILL BE A REPEAT OF WHAT IS OCCURRING NOW WITH LOCATIONS GENERALLY ALONG THE KS-OK BORDER HAVING THE BEST SHOT AT SHOWERS AND STORMS. LAWSON && .PREV DISCUSSION... /ISSUED 316 AM CDT FRI MAY 1 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR HEAVY RAINFALL THIS MORNING AND AGAIN TONIGHT. THE NEXT QUESTION WILL BE THE TIMING OF WAVES MOVING THROUGH THE AREA DURING THE NEXT FEW DAYS. TODAY: LATEST PROFILERS WERE SHOWING THE LOW TO MID LEVEL FLOW BEGINNING TO BACK ACROSS OKLAHOMA. THIS APPEARS TO BE IN RESPONSE TO A WEAK MID LEVEL SHORTWAVE THAT IS SKIRTING ACROSS WESTERN AND CENTRAL KANSAS WHERE THERE ARE DECENT SURFACE PRESSURE RISES. LATEST RADAR LOOP WAS ALSO SHOWING AN ELEVATED BOUNDARY (925-850MB) ACROSS EXTREME SOUTHERN KANSAS. 06Z RUC IS SHOWING STRONG MOISTURE TRANSPORT AROUND 305K IN NORTHERN OKLAHOMA WITH MOST UNSTABLE CAPES APPROACHING 2000J/KG. THESE INGREDIENTS COMBINED WITH 30-40KTS OF EFFECTIVE SHEAR LOOKS TO BE SETTING THE STAGE FOR SOME THUNDERSTORM DEVELOPMENT ACROSS AREAS MAINLY SOUTH OF HIGHWAY 400 IN SOUTHERN KANSAS DURING THE NEXT COUPLE OF HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL/HEAVY RAIN BEING THE PRIMARY THREATS. THIS CONVECTION WILL CONTINUE TO PUSH EAST INTO SOUTHEAST KANSAS DURING THE REMAINDER OF THE MORNING. THE REMAINDER OF THE DAY...MAY END UP BEING DRY AND RATHER COOL WITH CHILLY NORTHEAST WINDS. TONIGHT: THE MAIN QUESTION TONIGHT WILL BE HOW FAR SOUTH THE ELEVATED BOUNDARY (925-850MB) WILL MOVE. THE GFS TENDS TO MOVE IT QUITE A BIT FURTHER SOUTH THAN THE NAM/SREF. HOWEVER...I AM NOT TOO OPTIMISTIC OF THIS BOUNDARY MOVING TOO FAR SOUTH...UNLESS WE GET QUITE A BIT OF CONVECTION TO DEVELOP THIS MORNING WHICH WOULD HELP DEVELOP A STRONGER COLD POOL. AS A RESULT...WE ARE FOLLOWING CLOSEST THE NAM/SREF SOLUTION WHICH STALLS OUT THE BOUNDARY NEAR THE KANSAS/OKLAHOMA BORDER CLOSER TO THE SOUTHEAST PORTION OF THE FORECAST AREA. IF THIS OCCURS...WE MAY SEE ANOTHER WEAK SHORTWAVE MOVE THROUGH WHICH MAY HELP INCREASE THE ISENTROPIC LIFT/MOISTURE TRANSPORT ACROSS SOUTHEAST KANSAS LATE TONIGHT. AS A RESULT...WE PLAN ON KEEPING THE FLOOD WATCH GOING FOR THAT AREA FOR NOW. FURTHER NORTH...WE MAY GO AHEAD AND YANK OUT THE SALINA...RICE...MCPHERSON...MARION AND CHASE DUE TO DRIER AIR MOVING INTO THE PICTURE. SATURDAY-SATURDAY NIGHT: WE WENT AHEAD AND LOWERED POPS SOME ON SATURDAY AND SATURDAY NIGHT AS SURFACE HIGH PRESSURE TENDS TO KEEP THE FRONTAL BOUNDARY SOUTH OF THE AREA. SUNDAY-TUESDAY: WE DID LOWER POPS ON SUNDAY AS WELL MAINLY FOR SOUTHEAST KANSAS BASED ON A MORE DELAYED TIMING OF THE NEXT WAVE MOVING THROUGH THE SOUTHERN PLAINS. OTHERWISE...WE PLAN ON STAYING FAIRLY CONSISTENT WITH THE PREVIOUS FORECAST DUE TO MODEL INCONSISTENCIES. COX AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT CONTINUES SLOW SE MOVEMENT TOWARD GRADUALLY MORE MOIST ENVIRONMENT. WITH FORECAST EVOLVING AS ANTICIPATED 01/06Z TAFS TO BE NEARLY IDENTICAL TO 00Z ISSUANCE FOR MOST OF VALID TAF CYCLE WITH LOW-END MVFR CIGS FCST ACROSS SC & SE KS TERMINALS WHERE LOCALIZED VSBYS OF 2-3SM LIKELY IN AREAS OF +TSRA. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 46 56 47 / 60 60 60 40 HUTCHINSON 56 45 56 46 / 50 50 50 40 NEWTON 56 45 57 46 / 60 50 50 30 ELDORADO 57 46 56 47 / 60 60 60 30 WINFIELD-KWLD 59 47 57 48 / 60 70 70 40 RUSSELL 57 44 57 44 / 40 30 30 30 GREAT BEND 57 44 56 45 / 40 30 30 30 SALINA 56 44 57 45 / 40 30 30 30 MCPHERSON 57 45 57 46 / 50 40 40 30 COFFEYVILLE 66 49 58 48 / 70 70 70 30 CHANUTE 59 48 57 48 / 70 70 70 30 IOLA 58 48 57 47 / 60 70 70 30 PARSONS-KPPF 63 49 57 48 / 70 70 70 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ067>072-082- 083-091>096-098>100. &&
Hazardous weather outlook, May 1, 4:29 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 429 AM CDT FRI MAY 1 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 429 AM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ONGOING FLOODING WILL CONTINUE ALONG A FEW RIVERS AND CREEKS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE SPECIFIC INFORMATION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING. A COUPLE OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL UP TO QUARTER SIZE ALONG WITH DAMAGING WINDS. HOWEVER...THE MAIN THREAT WILL BE HEAVY RAINFALL WHICH MAY CAUSE MORE FLOODING ESPECIALLY OVER AREAS SOUTH OF HIGHWAY 400 AND MAINLY EAST OF THE KANSAS TURNPIKE. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AGAIN TONIGHT...AS RICH GULF MOISTURE OVERRIDES THE SLOW MOVING COLD FRONT. LOCALIZED HEAVY RAINFALL IS POSSIBLE...WHICH COULD AGGRAVATE OR RENEW FLOODING ACROSS PARTS OF THE AREA. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR DETAILS. IN ADDITION...THERE IS A RISK FOR SOME STRONG STORMS MAINLY ACROSS SOUTHEAST KANSAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH SUNDAY. AS A RESULT...THE FLOODING PROBLEMS COULD CONTINUE INTO THE WEEKEND. PLEASE REFER TO LATEST FLASH FLOOD WATCH FOR MORE DETAILS. AFTER A BRIEF RESPITE ON SUNDAY NIGHT AND MONDAY...CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FOR MONDAY NIGHT AND TUESDAY...AND AGAIN FOR WEDNESDAY NIGHT INTO THURSDAY...AS ADDITIONAL WEATHER DISTURBANCES TRACK EASTWARD ACROSS THE REGION. A FEW STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Special weather statement, May 1, 1:47 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 147 AM CDT FRI MAY 1 2009 KSZ100-010715- LABETTE- 147 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHETOPA...OR 20 MILES SOUTH OF PARSONS... AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, May 1, 2:30 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
230 AM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 WNW CHETOPA 37.05N 95.14W
05/01/2009 LABETTE KS LAW ENFORCEMENT
HIGHWAY 166 AT THE 59 JUNCTION IS IMPASSABLE.
&&
RBLLocal storm report, May 1, 2:43 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
243 AM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD CHETOPA 37.04N 95.09W
05/01/2009 LABETTE KS LAW ENFORCEMENT
NUMEROUS ROAD CLOSINGS NEAR CHETOPA.
&&
RBLSpecial weather statement, May 1, 6:37 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 AM CDT FRI MAY 1 2009 KSZ091-092-011215- HARPER-SUMNER- 637 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SUMNER COUNTIES... AT 636 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BLUFF CITY...OR 9 MILES SOUTHEAST OF ANTHONY...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO CONTAIN VERY HEAVY RAINFALL WHICH MAY CAUSE SOME PONDING OF WATER ON THE ROADWAYS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 31 min |
| May 1, 1:09 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 36 min |
| May 1, 2:22 AM CDT | Flash Flood Warning | ICT | Labette | 5 hr |
| May 1, 11:06 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 39 min |
| May 1, 11:57 AM CDT | Areal Flood Warning | ICT | Elk | 6 hr |
| May 1, 12:39 PM CDT | Areal Flood Warning | ICT | Cowley | 6 hr |
| May 1, 1:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 23 min |
| May 1, 2:06 PM CDT | River Flood Warning | ICT | Sumner | 24 hr |
| May 1, 2:10 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 24 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.